Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

164 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How can side effects of Simvastatin be managed?

After severe side effects on Simvastatin 40 Mg. the Doctor finally told me my severe muscle pain & hand joint pain was side effect of the medication & took me off of prescription. It has now been 5 weeks & I still have severe discomfort? I have been through every blood work that would show I have another problem but everything shows normal. Is it possible that I am still going through side effects from the Simvastatin? My life has been miserable...can you help me?
Tue, 12 Jun 2018
Report Abuse
General & Family Physician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.
In short : Yes! It is due to Simvastatin. It causes muscle dystrophy and muscle weakness. It is better to stop the medicine but I also advice you to do a blood investigation, lipid profile and serum creatinine tests to know whether your cholesterol level are within the normal limits. And to rule out any muscle breakdown.Follow up with the reports. Hope this will help.
Thank you
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been prescribed Simvastatin on April 12, 2017, for cholesterol. I was prescribed Lipitor in 1996, but, had a severe reaction to it. So, I stopped taking it, changed my diet and the doctor, at that time, acted astonished that my cholesterol. I am concerned about this prescription for Simvastatin 20 mg. I m not sure what to expect and a little more afraid to take it now. How long should I take it, if after experiencing side effects (not being able to fall asleep is a major problem) should I alert my doctor?

doctor1 MD

Hello I am currently taking buprenorphine for pain management and I noticed an increase in my water retention and weight gain. Will this side effect go away I was just fine and never gain an once on my morphine . How do I ask my pain management doctor to switch me bac? I know that the doctors are alwYs being watched closely now because of this. I wasn t abusing my mess or was a Hardin addicted I was on a contract but had to be referred to a pain clinic because doctors licenses being watched very close

doctor1 MD

Hello. This week I received IVIG infusion, Gammagard, administered @ the lab associated w/ my oncologist. I developed uncomfortable joint pain on Day 1. By Day 2 I developed this undescribable headache that has been unrelenting. I ve had two IV fluids w/ morphine on Day 2 & 3; Day 4 managing w/ Norco.Question: How long do these side effects last?Thanks.